Vedolizumab-Entyvio/me/& Stopping by to say hello

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

songstress
Regular Member


Date Joined Jul 2005
Total Posts : 393
   Posted 2/17/2015 9:28 PM (GMT -7)   
Hi all I joined this forum many yrs ago and hadn't been by to talk excpt an occasional lurk a few times a year. I really should of stopped by sooner to share my ongoing experience with a drug I've seen many are interested in.

I remember Nanners and a few other names from my time on here. My background or what I've been treated with: TPN, steroids, humira, imuran/azothiaprine(sp), remicade, sulfasalizine, pentasa, entocort, & many more. No surgeries/no surgeon wanted to touch me.

Weight changes: 2005-130, 2006-166, 2008-145, 2009-103, 2010/2013--114, 2015-108. Though weight remains low, disease in gut remains in remission

In 2008/2009 I was enrolled into the Gemini II study with Dr. Gerald Dryden who I found by chance but seeing all his major publishings/research in Gastro, I feel blessed to have as my doctor. He is beyond phenomenal!!

I've now been receiving Vedolizamub for over 5 yrs with estimated 70-80 infusions. MLN0002 trial, as it was called, was ended, then extended, and now is in the monitoring long-term stages since approval last yr on the market.

I feel all who take a drug know in their heart and their life what they can live with and what they cannot. Normally there is a trade off to reduce a major symptom for a slightly less side effect. In my case, the gut issues related to Crohn's have all but disappeared. The only remaining symptom is occasional bad days (maybe when I have a sudden evacuation due to long-term constipation). Constipation has been the major gut side effect.

Now my extramanifesting symptoms have been quite a different story and Dryden has come to the conclusion that my arthritis, joints, etc do not follow a typical parallel disease progression or regression. Basically, my bones are way worse in new places than ever before with no MRI evidence to prove the amount of pain I have unfortunately. I also have quite a few autoimmune symtptoms that have yet to be diagnosed and strange occurrences like high potassium, hyperthyroidism, neuropathy, etc.

I will not, however, stop the infusions (which are free for me) until a firm diagnosis is pinpointed for the extramanifesting symptoms. Interesting that humira did not help arthriTis either. NOTE: my infusion buddy has none of the addtl symptoms/arthritis I experience. Only common side effect is constipation.

If anyone has any questions on the drug or specifics, I'm happy to share.

73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1796
   Posted 2/18/2015 3:21 AM (GMT -7)   
Just wanted to Thank-You for posting your experience with this new drug.

You must be one of the longest on Vedo since it's inception. I'm surprised to hear that constipation is a related side effect. Hopefully the other side effects that you're experiencing aren't related to the drug, so that you can have continued success with it.

Perhaps there is some treatment options for the other problems that you're experiencing.

dustydesk
Regular Member


Date Joined Feb 2014
Total Posts : 34
   Posted 2/18/2015 10:30 PM (GMT -7)   
songstress- thank you for stopping by and sharing! No doubt you are the longest person on entyvio that I've read. May I ask if you take/took other crohn's related drugs while on entyvio? At what point did you start having the constipation, or did you always have it with crohn's? I started entyvio sometime last year, and it is definitely helping me... thanks to people like you to test drive these drugs!

Anyways, thanks for stopping by and sharing your experience. I'm sure many people appreciate it!

dorri
Veteran Member


Date Joined Feb 2003
Total Posts : 1966
   Posted 2/19/2015 6:06 PM (GMT -7)   
Thank you for sharing. I'm kind of hoping to use this drug instead of Humira because it is reported to have less side effects, however I read because it is organ specific, it has no benefit for the rest of the body, including the joints. Personally I don't believe joint pain is a side effect of the drug, but of the crohn's in itself, but I could be wrong.

songstress
Regular Member


Date Joined Jul 2005
Total Posts : 393
   Posted 2/21/2015 2:56 PM (GMT -7)   
Thank you all for your nice comments. When I was enrolled in the study I Never imagined that it would become "the" drug that was praised for putting many into remission. Doing research on it, I'm overwhelmed at all the articles discussing its advantages. Another thing is the fact I was so lucky to get this specific GI. I had seen GI's in Baltimore, Georgia, and now Louisville. I found one in the city that was "the talk of the town". However after months of suffering I made a bold move to be treated with the University of Louisville. I had no idea that "my" doctor was one who was performing cutting edge research in IBD. I'm so thankful I crossed paths with him. He's also currently doing another study.....and hear me out cause you May wanna research it. Those involved swallow doses of microscopic worms (no u don't taste/smell/feel them). The worms for some reason focus on the intestines and eat at the bad tissue, which causes the body for some reason to quit attacking itself (I think it tries to attack the worms, unsure tho). It's taboo def but they were finding those in Asian countries (exposure to these worms)had less occurrence with IBD. Very interesting


Dorri, I wasn't convinced the drug caused the joint pain since I had it before starting the infusions. However, the joint pain has spread into areas that it never was, back, hands, feet, shoulders. But this could also be another autoimmune disorder undiagnosed. I've had MRI of back, left knee, hips,but they find nothing. Only thing that always turns up weird is Sed rate and a few other levels. I'm more inclined to think the joints are related to thyroid/endocrine. However, it will take some re reviewing of levels over a timespan to determine for sure.


I didn't have constipation before the drug. Neither did my infusion buddy. We were like most crohns patients (20+) bm's on some days. Because I've went for so long not experiencing that end of crohns, I sometimes wish to be going, rather than constipated. But then again we often think what we are experiencing is worse because it's currently happening. I sure don't wanna go back to ER visits several times a year, steroid shots, bathroom visits. So I'm thinking this is better even if constipation sucks and is painful at times.

My symptoms the first couple yrs with Entyvio right after infusions included: headaches, sinus/allergy problems, fatigue. I typically would suffer respiratory problems for up to 10 days after infusion. I'm happy to say those symptoms are gone. And I don't experience anything after infusions except a few great days of normal bm's and feeling good. I would recommend the drug to anyone who is tired of going to the bathroom nonstop and the intestinal symptoms. But as dorri stated, I have not noticed improvement in extraintestinal symptoms.

Like I said, you and only you know what you can live with. Humira did nothing for me. And I formed antibodies to remicade. And steroids aren't an option, they make me feel so depressed.

Good luck to all of u, I'm praying for your continued improvement and ability to deal with chronic illness

Post Edited (songstress) : 2/21/2015 3:00:20 PM (GMT-7)


songstress
Regular Member


Date Joined Jul 2005
Total Posts : 393
   Posted 2/21/2015 2:57 PM (GMT -7)   
Dusty desk, meant to mention I was taking Asacol for a bit while on drug in beginning. Only drug I take for crohns now besides infusion is Prilosec. :)
Psalms 9:18
But the needy will not always be forgotten, nor the hope of the afflicted ever perish.

Dx'd with Crohn's colitis May 05, spread to ileum as of 08', AS, arthritis all over-- Currently : Vedolizumab, Prilosec, & a few other unrelated meds

songstress
Regular Member


Date Joined Jul 2005
Total Posts : 393
   Posted 2/21/2015 3:05 PM (GMT -7)   
I forgot to mention around the same time, 2009, I gave up bread/pasta/white rice/high sugar. Though food doesn't make crohns worse or better. I do find it exacerbates symptoms in my body. When I eat bread or say white rice, I found the bloating, premature fullness, trapped gas in ileum area, cramps were far worse. This a personal preference and not in any way to be regarded as medical advice :)
Psalms 9:18
But the needy will not always be forgotten, nor the hope of the afflicted ever perish.

Dx'd with Crohn's colitis May 05, spread to ileum as of 08', AS, arthritis all over-- Currently : Vedolizumab, Prilosec, & a few other unrelated meds

CURE2015
New Member


Date Joined Feb 2015
Total Posts : 1
   Posted 2/24/2015 2:05 PM (GMT -7)   
Songtress,
Thank you very much for sharing your experience. I have two questions:
1. How long did it take before you felt positive results after starting Entyvio?
2. You mentioned that your current weight remains low. Is that a typical response when on Entyvio?
Wishing all the best.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, January 16, 2018 10:18 PM (GMT -7)
There are a total of 2,917,857 posts in 320,173 threads.
View Active Threads


Who's Online
This forum has 159257 registered members. Please welcome our newest member, Iem Overit.
316 Guest(s), 2 Registered Member(s) are currently online.  Details
Jiangkong, Saipan Paradise